ADVERTISEMENT
ADVERTISEMENT

Q. Can Bactrim treatment for UTI cause blood in urine?

Answered by
Dr. Arpit Varshney
and medically reviewed by Dr.Lekshmipriya B
This is a premium question & answer published on Apr 21, 2022

Hello doctor,

I have been diagnosed with a UTI. I started seeing blood while going to the bathroom after three days of Bactrim; earlier, no bleeding was there. I am a diabetic, and I am on NovoLog insulin injection. Kindly help.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have read your concern in detail and will surely help you out.

UTI (urinary tract infection) is a common complication in diabetic patients, especially when their sugar level is not under control. It can be cured with the right antibiotics and appropriate sugar control. Now coming on to the blood in the urine, it is a rare side effect of Bactrim (Sulfamethoxazole and Trimethoprim) antibiotic. So in your case, I doubt that this is due to the Bactrim tablet.

I suspect a renal injury in your case, which is common with diabetes and UTI. The best way to ensure this is to get a urine routine examination and ultrasound of the kidney, ureters, and bladder (KUB); this will detect any ongoing kidney damage.

Also, I would suggest you kindly stop Bactrim for now and shift to a better antibiotic like tablet Nitrofurantoin 100 mg twice daily. Consult your specialist doctor, discuss with him or her and take the medicines after consulting them.

Once you get these tests done, you can share the reports with me, and we can discuss the further plan of action. Also, I suggest checking your HbA1c (hemoglobin A1c) levels just to check if insulin is doing a good job of controlling your blood sugar or not. There is no need to worry; you are going to be healthy with the right diagnosis and treatment.

I hope this helps. Kindly revert back in case of any further queries.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
A Patient's Guide to Recurrent Urinary Tract Infections

1) Post-Menopause: As you get older, hormonal changes cause alterations to your vagina and its contents, predisposing you to urinary tract infections ...   Read full

I am diabetic, and I urinate frequently. Why?

Also, left kidney is small, and it might be non-functioning due to diabetes ...   Read full

Why is there diabetic neuropathy in spite of being on insulin?

Diabetic neuropathy is a common complication seen in patients who have long-term or uncontrolled diabetes ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.